Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 48, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2010, 7:32 PM CDT for Bexar County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2010, 7:32 PM CDT (00:32 UTC)
- Expired
- Jun 28, 2010, 9:55 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 47 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 8:38 PM CDT | FLASH FLOOD | 5 N San Antonio, TX | SEVERAL ROADS WERE CLOSED THIS EVENING. PART OF BITTERS... STARCREST... NORTH PARK... WEST AVE AND GEORGE ROAD. |
| Jun 28, 8:46 PM CDT | HEAVY RAIN 2.2 | 8 Nne San Antonio, TX | 2.20 INCHES OF RAIN IN 50 MINUTES AND 2.34 INCHES IN 80 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962 WGUS54 KEWX 290032 FFWEWX TXC029-290330- /O.NEW.KEWX.FF.W.0048.100629T0032Z-100629T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 732 PM CDT MON JUN 28 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BEXAR COUNTY... * UNTIL 1030 PM CDT. * AT 723 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAVANO PARK...HOLLYWOOD PARK AND HILL COUNTRY VILLA. THESE STORMS ARE TRACKING SOUTHWARD AND WILL BE AFFECTING THE SAN ANTONIO METRO AREA WITHIN THE NEXT HALF HOUR. ESTIMATED RAINFALL RATE ARE SHOWING AN INCH TO INCH AND THREE QUARTER PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. && LAT...LON 2960 9859 2964 9840 2947 9833 2943 9852 $$
2 follow-up statements
906 WGUS74 KEWX 290123 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 823 PM CDT MON JUN 28 2010 TXC029-290330- /O.CON.KEWX.FF.W.0048.000000T0000Z-100629T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEXAR TX- 823 PM CDT MON JUN 28 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CENTRAL BEXAR COUNTY... AT 818 PM CDT...THE THUNDERSTORM ACTIVITY THAT MOVED THROUGH THE SAN ANTONIO AREA THE PAST HOUR...COLLAPSED AND LIGHT SHOWERS ARE NOW AFFECTING THE WARNED AREA. THESE SHOWERS WILL AGGRAVATE THE FLASH FLOODING AREAS FOR THE NEXT FEW HOURS...BEFORE THE WATERS RECEDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. && LAT...LON 2960 9859 2964 9840 2947 9833 2943 9852 $$
933 WGUS74 KEWX 290255 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 955 PM CDT MON JUN 28 2010 TXC029-290300- /O.CAN.KEWX.FF.W.0048.000000T0000Z-100629T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEXAR TX- 955 PM CDT MON JUN 28 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL BEXAR COUNTY... THE SHOWER AND THUNDERSTORM ACTIVITY THAT EARLIER AFFECTED THE SAN ANTONIO METRO AREA HAS MOVED AWAY FROM THE WARNED AREA. ONLY LIGHT RAIN IS BEEN DETECTED BY WEATHER DOPPLER RADAR AT THIS TIME AND HEAVY SHOWERS OR THUNDERSTORMS ARE NOT ANTICIPATED TO AFFECT THE SAN ANTONIO AREA WITHIN THE NEXT SEVERAL HOURS. LAT...LON 2960 9859 2964 9840 2947 9833 2943 9852 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 7:05 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 28, 7:05 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 705 PM CDT MON JUN 28 2010 .AVIATION... A COUPLE OF OUTFLOW BOUNDARIES MAINLY WEST OF I 35 WILL CONTINUE TO PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS FOR THE NEXT SEVERAL HOURS NEAR SAT...SSF AND AUS AIRPORTS. MOST OF THIS ACTIVITY SHOULD BE DIMINISHING WITHIN THE NEXT HOUR OR TWO AS THE EVENING PROGRESSES. ACROSS DRT...A SHOWER OR AN ISOLATED THUNDERSTORM COULD BE ON THE VICINITY WITHIN THE NEXT FEW HOURS. AFTERWARD...SHOWERS SHOULD REMAIN AWAY FROM THE STATION. FOR THE REST OF THIS EVENING INTO TUESDAY CONTINUING THROUGH LATE TUESDAY...VFR/MVFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE I 35 CORRIDOR SITES WITH MVFR CIGS DURING THE MORNING HOURS AND ONCE AGAIN DURING THE LATE AFTERNOON MAINLY WEST OF I 35 AS CONVECTIVE ACTIVITY IS EXPECTED. .PREV DISCUSSION... /ISSUED 325 PM CDT MON JUN 28 2010/ ..AREAS OF HEAVY RAIN POSSIBLE TONIGHT...THEN A CONTINUING WET PATTERN IS EXPECTED THROUGH THE REST OF THE WEEK... DISCUSSION... A LOT TO DISCUSS WITH THIS FORECAST PACKAGE. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING ACROSS THE COASTAL PLAINS WITH ACTIVITY GRADUALLY DIMINISHING AFTER SUNSET. MEANWHILE...CONVECTIVE ACTIVITY WILL INCREASE ACROSS THE EDWARDS PLATEAU/WESTERN HILL COUNTRY/RIO GRANDE PLAINS THIS EVENING AND OVERNIGHT WITH THE PASSAGE OF THE POORLY DEFINED FRONT. EXPECTING THE BULK OF STORMS TO SHIFT TO THE NORTHEASTERN PORTION OF THE CWA BY TUESDAY MORNING. MODELS ARE IN DECENT AGREEMENT THAT THE HEAVIEST RAINS WILL BE ALONG AND NORTH OF THE HILL COUNTRY...BUT HAVE EXPANDED THE PREVIOUS FLASH FLOOD WATCH TO INCLUDE THE I-35 CORRIDOR COUNTIES AS THIS AREA IS HIGHLY URBANIZED AND THUS REQUIRES MUCH LESS RAINFALL FOR RUN-OFF FLASH FLOODING. A BRIEF PERIOD OF (RELATIVE) DRYNESS IS EXPECTED LATE TUESDAY/EARLY WEDNESDAY. THE FORECAST FOR THE MIDDLE OF THE WEEK IS HIGHLY DEPENDENT UPON TROPICAL CYCLONE ALEX AND IS A BLEND OF GFS/GUIDANCE FROM NHC. THE CURRENT TRACK KEEPS ALEX'S LANDFALL WELL TO OUR SOUTH WHICH MEANS SOUTH CENTRAL TEXAS WILL BE ON THE WETTER SIDE OF THE SYSTEM AS IT MAKES LANDFALL. THE OUTER FRINGES OF ALEX WILL CAUSE RAIN CHANCES TO INCREASE ACROSS OUR AREA ON WEDNESDAY AND STAY IN THE FORECAST THROUGH THE REST OF THE WORKWEEK. REGARDLESS OF THE EVENTUAL TRACK OF ALEX...GIVEN THE ANTECEDENT RAIN EVENT THROUGH THE NEXT 24 HOURS...SATURATED OR NEAR SATURATED SOILS ARE EXPECTED IN ADVANCE OF THE RAINFALL FROM TROUBLESOME ALEX. THEREFORE...A RENEWED CHANCE FOR FLASH FLOODING AND RIVER FLOODING IS EXPECTED THROUGH THE END OF THE WORKWEEK AND POSSIBLY INTO THE WEEKEND AS ALEX SLOWS DOWN AND SHEARS APART. GIVEN THE WET AND CLOUDY PATTERN THROUGH THE WEEK...AFTERNOON TEMPERATURES WILL BE SUBDUED AND OVERNIGHT CONDITIONS WILL BE MUGGY AND MILD. HAVE GONE WITH A BLEND OF MET AND MEX TEMPERATURES FOR THE NEAR TERM. STAYED CLOSE TO GFS ENSEMBLE TEMPERATURES THROUGH THE MIDDLE OF THE WEEK AS NUMBERS SEEM REASONABLE GIVEN THE ANTICIPATED ARRIVAL OF ALEX. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 93 75 90 75 / 50 50 20 50 30 AUSTIN BERGSTROM INTL AIRPORT 75 92 74 89 74 / 50 50 20 50 30 NEW BRAUNFELS MUNI AIRPORT 74 93 75 90 76 / 50 50 20 50 40 BURNET MUNI AIRPORT 73 87 72 87 73 / 60 50 20 30 20 DEL RIO INTL AIRPORT 74 91 74 92 74 / 60 40 30 20 20 GEORGETOWN MUNI AIRPORT 74 89 73 90 73 / 50 50 20 40 20 HONDO MUNI AIRPORT 73 93 74 91 75 / 50 40 20 30 30 SAN MARCOS MUNI AIRPORT 74 94 75 90 75 / 50 50 20 50 40 LA GRANGE - FAYETTE REGIONAL 76 94 74 89 76 / 30 50 30 50 50 SAN ANTONIO INTL AIRPORT 75 94 77 89 76 / 50 40 20 40 40 STINSON MUNI AIRPORT 76 94 76 90 75 / 40 40 20 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BEXAR...BLANCO...BURNET...COMAL...EDWARDS... GILLESPIE...HAYS...KENDALL...KERR...KINNEY...LLANO...MAVERICK... MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON. && 11/17
Hazardous weather outlook, Jun 28, 3:33 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 333 PM CDT MON JUN 28 2010 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 333 PM CDT MON JUN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR THE HILL COUNTRY...EDWARDS PLATEAU AND ADJACENT AREAS ACROSS THE ESCARPMENT THROUGH NOON ON TUESDAY. A WEAK UPPER LEVEL DISTURBANCE OVER WESTERN TEXAS AND A WEAK COLD FRONT DRIFTING SOUTH ACROSS THE ESCARPMENT WILL INTERACT WITH A VERY MOIST AIRMASS TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE...ESPECIALLY ACROSS THE WATCH AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FLASH FLOOD WATCH IS IN EFFECT FOR THE HILL COUNTRY...EDWARDS PLATEAU AND ADJACENT AREAS ACROSS THE ESCARPMENT THROUGH NOON ON TUESDAY. A WEAK UPPER LEVEL DISTURBANCE OVER WESTERN TEXAS AND A WEAK COLD FRONT DRIFTING SOUTH ACROSS SOUTH CENTRAL TEXAS WILL INTERACT WITH A VERY MOIST AIRMASS TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TUESDAY. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE...ESPECIALLY ACROSS THE WATCH AREA. TROPICAL STORM ALEX IS FORECAST TO BECOME A HURRICANE IN THE WESTERN GULF OF MEXICO ON TUESDAY...MOVE INLAND NEAR BROWNSVILLE EARLY THURSDAY AND CONTINUE UP THE RIO GRANDE REGION FRIDAY INTO SATURDAY. RAINFALL ASSOCIATED WITH ALEX WILL BEGIN TO IMPACT SOUTH CENTRAL TEXAS WEDNESDAY AND PERSIST THROUGH FRIDAY INTO SATURDAY. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINS AND ISOLATED FLOODING. HOWEVER...IF ALEX MOVES INLAND FURTHER NORTH ALONG THE TEXAS COAST AND TAKES A TRACK FURTHER NORTH...HEAVY RAINFALL AND FLOODING WOULD BECOME MORE WIDESPREAD. THERE WOULD ALSO BE A THREAT FOR STRONGER AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED OVER THE NEXT FEW DAYS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:15 PM CDT | Areal Flood Advisory | EWX | Bexar | 105 min |
| Jun 28, 8:47 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Jun 29, 4:42 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Maverick | 108 min |
| Jun 29, 5:46 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Maverick, Val Verde | 104 min |
| Jun 29, 7:22 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde, Zavala | 98 min |
| Jun 29, 9:07 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 113 min |
| Jun 29, 4:21 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Jun 29, 5:14 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee, Travis, Williamson | 3 hr |
| Jun 29, 5:36 PM CDT | Areal Flood Advisory | EWX | Gonzales, Wilson | 114 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.